Alert archive / Arkansas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 269, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Oct 7, 2018, 3:03 PM CDT for Benton County, Washington County, Arkansas; Adair County, Oklahoma. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 7, 2018, 3:03 PM CDT (20:03 UTC)
- Expired
- Oct 7, 2018, 3:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Benton County, AR, Washington County, AR, Adair County, OK
The radar
The Tulsa radar (KINX), 97 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 7, 3:16 PM CDT | TSTM WND DMG | Siloam Springs, AR | LARGE TREE BRANCH DOWN. RELAYED VIA SOCIAL MEDIA. |
| Oct 7, 3:16 PM CDT | HAIL 1 | Siloam Springs, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.1 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 723 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 857 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.5
The text
As transmitted.
654
WUUS54 KTSA 072003
SVRTSA
ARC007-143-OKC001-072045-
/O.NEW.KTSA.SV.W.0269.181007T2003Z-181007T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
303 PM CDT SUN OCT 7 2018
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southwestern Benton County in northwestern Arkansas...
Northwestern Washington County in northwestern Arkansas...
Northeastern Adair County in northeastern Oklahoma...
* Until 345 PM CDT.
* At 302 PM CDT, a severe thunderstorm was located 3 miles west of
Cincinnati, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations in or near the path include...
Bentonville... Siloam Springs...
Gentry... Cave Springs...
Decatur... Highfill...
Watts... Springtown...
Northwest Arkansas Regional Air...
Cincinnati...
Lake Francis... Fairmount...
Ballard... Healing Springs...
Gallitin... Rocky Comfort...
Vaughn...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3627 9420 3600 9453 3604 9463 3616 9460
3616 9456 3624 9458 3641 9453
TIME...MOT...LOC 2002Z 211DEG 26KT 3605 9456
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
$$3 follow-up statements
944
WWUS54 KTSA 072016
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
316 PM CDT SUN OCT 7 2018
ARC143-OKC001-072026-
/O.CAN.KTSA.SV.W.0269.000000T0000Z-181007T2045Z/
Washington AR-Adair OK-
316 PM CDT SUN OCT 7 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WASHINGTON AND
NORTHEASTERN ADAIR COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore the warning has been cancelled.
LAT...LON 3627 9420 3621 9427 3621 9433 3616 9434
3614 9436 3614 9439 3611 9439 3610 9441
3610 9455 3625 9458 3641 9453
TIME...MOT...LOC 2016Z 211DEG 25KT 3613 9450
$$
ARC007-072045-
/O.CON.KTSA.SV.W.0269.000000T0000Z-181007T2045Z/
Benton AR-
316 PM CDT SUN OCT 7 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR SOUTHWESTERN BENTON COUNTY...
At 316 PM CDT, a severe thunderstorm was located 4 miles east of
Watts, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Bentonville... Siloam Springs...
Gentry... Cave Springs...
Decatur... Highfill...
Springtown... Northwest Arkansas Regional Air...
Lake Francis... Fairmount...
Healing Springs... Gallitin...
Rocky Comfort... Vaughn...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3627 9420 3621 9427 3621 9433 3616 9434
3614 9436 3614 9439 3611 9439 3610 9441
3610 9455 3625 9458 3641 9453
TIME...MOT...LOC 2016Z 211DEG 25KT 3613 9450
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
$$026
WWUS54 KTSA 072029
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
329 PM CDT SUN OCT 7 2018
ARC007-072045-
/O.CON.KTSA.SV.W.0269.000000T0000Z-181007T2045Z/
Benton AR-
329 PM CDT SUN OCT 7 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR SOUTHWESTERN BENTON COUNTY...
At 329 PM CDT, a severe thunderstorm was located 3 miles south of
Springtown, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Bentonville... Siloam Springs...
Gentry... Cave Springs...
Decatur... Highfill...
Springtown... Northwest Arkansas Regional Air...
Fairmount... Healing Springs...
Gallitin... Rocky Comfort...
Vaughn...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3627 9420 3621 9427 3621 9433 3619 9435
3617 9440 3616 9450 3624 9451 3641 9453
TIME...MOT...LOC 2029Z 214DEG 26KT 3621 9442
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
$$063
WWUS54 KTSA 072044
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
344 PM CDT SUN OCT 7 2018
ARC007-072053-
/O.EXP.KTSA.SV.W.0269.000000T0000Z-181007T2045Z/
Benton AR-
344 PM CDT SUN OCT 7 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BENTON COUNTY
WILL EXPIRE AT 345 PM CDT...
The severe thunderstorm which prompted the warning has weakened.
Therefore the warning will be allowed to expire. However gusty winds
are still possible with this thunderstorm.
LAT...LON 3627 9420 3621 9427 3621 9433 3619 9435
3617 9440 3616 9450 3624 9451 3641 9453
TIME...MOT...LOC 2043Z 211DEG 26KT 3630 9436
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 7, 12:33 PM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Oct 7, 12:33 PM CDT, 2 hours 30 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1233 PM CDT Sun Oct 7 2018 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. IFR/LIFR cigs will persist for the northeast OK TAF sites through much of the afternoon with some improvement expected toward 00Z. Scattered convection should continue for the afternoon and could see some redevelopment later tonight especially across northeast OK. && .PREV DISCUSSION... /Issued 1054 AM CDT Sun Oct 7 2018/ ..UPDATE... DISCUSSION... Scatteed areas of convection continue late this morning ahead of a slowly retreating frontal boundary, with the greatest coverage generally across northeast OK. CAM solutions suggest that the activity will become more scattered going into the afternoon, although the risk of locally heavy rain and isolated strong winds will persist. && .PRELIMINARY POINT TEMPS/POPS... TUL 71 81 70 79 / 40 20 40 80 FSM 68 85 69 83 / 20 10 20 30 MLC 71 82 70 78 / 40 20 20 60 BVO 69 81 69 77 / 50 30 50 80 FYV 69 81 68 79 / 20 10 20 30 BYV 68 83 68 81 / 20 10 10 30 MKO 69 83 69 80 / 30 10 20 50 MIO 69 82 69 79 / 40 20 20 50 F10 69 82 69 78 / 40 20 30 80 HHW 69 83 69 80 / 30 20 20 50 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....18
Hazardous weather outlook, Oct 7, 12:52 PM CDT, 2 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1252 PM CDT Sun Oct 7 2018
ARZ001-002-010-011-019-020-029-OKZ049-053>076-081030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1252 PM CDT Sun Oct 7 2018
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This Afternoon and Tonight.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...Eastern Oklahoma and northwest Arkansas, mainly east of
a Miami to McAlester line.
ONSET...Ongoing.
HEAVY RAIN.
RISK...Limited.
AREA...Eastern Oklahoma.
ONSET...Ongoing through tonight.
DISCUSSION...
A band of showers and thunderstorms stretching from far northeast
Oklahoma into southeast Oklahoma will continue to lift northeast
through the afternoon. Afternoon heating will help destabilize the
atmosphere and along with improved wind shear may help some storms
become better organized. A few marginally severe wind gusts will be
possible this afternoon and early evening. Locally heavy rainfall
will continue to be a possible, especially in areas that received
heavy rainfall on Saturday.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY...Thunderstorm Potential.
TUESDAY...Thunderstorm Potential...Heavy Rain Potential.
WEDNESDAY...Thunderstorm Potential.
THURSDAY through SATURDAY...No Hazards.
EXTENDED DISCUSSION...
Abnormally high moisture values for this time of year will remain
in place through the middle of the week as a strong storm system
over the Desert Southwest slowly lifts northeast. The most
widespread rain will stay west of the area on Monday before
spreading east Tuesday and Tuesday night as a cold front pushes
through the region. Heavy rainfall with flooding will be possible
on Tuesday along with the possibility of a more organized line of
storms and the threat of damaging winds. Drier and much cooler
weather is expected for the end of the week.
weather.gov/tulsa contains additional information.In the hours before
Special weather statement, Oct 7, 12:39 PM CDT, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1239 PM CDT SUN OCT 7 2018
OKZ068-070-072-071830-
Muskogee OK-Sequoyah OK-Cherokee OK-
1239 PM CDT SUN OCT 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEQUOYAH...
SOUTHEASTERN CHEROKEE AND EAST CENTRAL MUSKOGEE COUNTIES UNTIL 130 PM
CDT...
At 1239 PM CDT, a strong thunderstorm was located near Webbers Falls,
moving northeast at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations in or near the path include...
Vian... Gore...
Webbers Falls... Cookson...
Cherokee Landing State Park... Greenleaf State Park...
Pumpkin Center... Lake Tenkiller State Park...
Box...
This includes Interstate 40 in Oklahoma between mile markers 280 and
294.
LAT...LON 3577 9481 3575 9481 3544 9502 3545 9502
3546 9504 3545 9506 3543 9508 3541 9508
3540 9510 3545 9526 3586 9508
TIME...MOT...LOC 1739Z 208DEG 24KT 3548 9513Local storm report, Oct 7, 2:47 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
247 PM CDT SUN OCT 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM HAIL 2 SSE ELDON 35.90N 94.83W
10/07/2018 E0.75 INCH CHEROKEE OK TRAINED SPOTTER
50 MPH WIND GUST ALSO REPORTED.
&&
RJSSpecial weather statement, Oct 7, 2:59 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Tulsa OK
259 PM CDT SUN OCT 7 2018
ARZ001-072045-
Benton AR-
259 PM CDT SUN OCT 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BENTON COUNTY UNTIL 345
PM CDT...
At 259 PM CDT, a strong thunderstorm was located near Siloam Springs,
moving northeast at 30 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Bentonville... Siloam Springs...
Bella Vista... Gentry...
Gravette... Decatur...
West Siloam Springs... Highfill...
Springtown... Hiwasse...
Miller... Centerton...
Fairmount... Vaughn...
Gallitin...
This includes Interstate 49 between mile markers 90 and 93.
LAT...LON 3615 9445 3618 9457 3625 9458 3650 9450
3650 9409
TIME...MOT...LOC 1959Z 211DEG 27KT 3621 9450The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 2:15 PM CDT | Severe Thunderstorm Warning | TSA | Benton | 45 min |
| Oct 7, 2:59 PM CDT | Special Weather Statement | TSA | Benton | 46 min |
| Oct 7, 3:45 PM CDT | Special Weather Statement | TSA | Benton | 30 min |
| Oct 7, 12:39 PM CDT | Special Weather Statement | TSA | Sequoyah | 51 min |
| Oct 7, 12:55 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Sequoyah | 50 min |
| Oct 7, 1:45 PM CDT | Tornado Warning | TSA | Adair, Cherokee | 30 min |
| Oct 7, 2:41 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 34 min |
| Oct 7, 4:24 PM CDT | Special Weather Statement | TSA | Latimer | 36 min |
| Oct 7, 5:43 PM CDT | Special Weather Statement | TSA | Pushmataha | 47 min |
| Oct 7, 6:20 PM CDT | Special Weather Statement | TSA | Pittsburg | 40 min |
| Oct 7, 6:39 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 51 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2018Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.